Jump to content

I take welbrutin sr - want to taper and have a question -


[Th...]

Recommended Posts

I take welbrutin sr and want to start tapering....I take two a day and is it okay to cut the pills?

 

I am tapering from xanax and feel I can start with the welbrutin also.

 

 

Thanks.

 

Gail    "This too shall pass"

 

 

Link to comment
Share on other sites

 

It's generally best to taper only one drug at a time for several reasons:

 

1.  It adds an additional burden on your already stressed body and may make withdrawal more difficult.

2.  It's hard to determine which drug is causing which symptoms.

 

Would it be possible for you to wait until you have completed your benzo taper before tackling the wellbutrin?

 

Also, these type of sustained release meds generally should not be tampered with.  Would your doctor consider

prescribing regular wellbutrin when you are ready to discontinue it?

 

Your best bet is to contact your doctor or pharmacist ;)

Link to comment
Share on other sites

Thanks Missy.  Yes, I can wait until I am completely free from xanax to stop welbrutin.

 

My doctor is out on leave now and I am waiting for her to return.  I called yesterday and wanted to make an appointment with her for July/August and they don't know when she will be back and said for me to call in a few weeks.  I will check with her re welbrutin. 

 

I filled a prescription a couple weeks ago and have one refill.  I can't wait to be free of these medications so I am not dependent on these doctors.

 

Gail  "This too shall pass"

 

 

Link to comment
Share on other sites

[ce...]

Gail  :mybuddy:

 

I agree with Missy,

 

I would taper one med at a time.

 

I know we want off these poisons, but we must do this with patience.

 

Boy, if we didn't have patience before this, we learn how to have it real quick, don't we?

 

I tried to get off Risperdal in w/d, was a bad idea.

 

So, yes.. wait until you are off the xanax.

 

You're doing well.

 

Not too many people I know can come off xanax with such courage as you have.

 

S#

Link to comment
Share on other sites

Thanks S#,

 

I am tapering from one medication at a time per recommendations from here. 

 

I don't know if it is courage or I am lucky and not having a difficult time.  Maybe when I am not taking any, I will have symptoms although I hope not as I want to get these drugs away from me.  Also will save money not having to buy the poisons.

 

I am going to hold for three weeks, then cut to .125 for a few weeks and then, I think, to .625 for a few weeks and then maybe I will try to jump? 

 

Gail  "This too shall pass"

Link to comment
Share on other sites

Right, definitely bad idea to taper both, because you won't know what is causing what when it comes to withdrawal symptoms.  Also, you may benefit from the wellbutrin while going through benzo withdrawal.

 

Draftsman

Link to comment
Share on other sites

Wellbutrin can CAUSE seizures in some, to wit alcoholics in W/D and bulimics who have messed up their electrolytes by vomiting, so by extension, I guess it might cause a seizure in a benzo-dependent accidental addict too.

 

Talk to a couple of providers and see if you might be able to drop this drug. I like it myself, one of the few that works, but have dropped it b/c it is messing w/ my Klonopin taper.

 

I have only one doc, a local clinic guy who is retired from the active practise of psychiatry. Now, he just pushes pills around, and is not in touch w/ the latest research developments as we recognise those here.

 

Luck with your solution,

 

jd

Link to comment
Share on other sites

Thanks Draftsman,

 

I am not going to taper both at once and I may benefit from welbrutin as I go through withdrawal.

 

Thanks Juliad,

 

The doctors that prescribed these pills are no longer available.  There is a place where they have doctors that come and go a lot.  I went to a doctor (apn) years ago and he started prescribing these medications and one day he abruptly stopped his practice and I was left with the ones I am working with now and the one I like is supposedly out on a leave?  I called there the other day.

 

I am not alcoholic or bulimic however I guess I am a benzo-dependent accidental addict.  I like the way you worded that.  I am going slowly with my xanax tapering as I don't want to have any problems.

 

Gail  "This too shall pass"

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...